MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030902
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed heavily calcified lesion in the mildly tortuous posterior tibial artery.A 170t 3cm angled ht proceed guide wire (gw) was advanced into the anatomy but met resistance with the 014 non-abbott crossing support catheter.Due to the resistance, the wire was pulled back and removed.It was noted that about 3cm of the proximal tip of the wire was broken but not completely separated.An 014 command wire was then used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported break was confirmed.The reported difficulty to advance was unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance through the support catheter and tip/coil break appear to be related to operational circumstances of the procedure.Based on the reported information, the guide wire encountered resistance while advancing with the support catheter through the challenging anatomy.It is likely that the 90% stenosed heavily calcified mildly tortuous anatomy was the cause of the reported difficulty to advance the guide wire through the support catheter.Further manipulation against resistance during retraction likely resulted in the reported/noted coil/tip break and coil damages.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 2524 - removed.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11936270
Report Number2024168-2021-04658
Device Sequence Number11818853
Product Code DQX
UDI-Device Identifier08717648321429
UDI-Public08717648321429
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1030902
Device Catalogue Number1030902
Device Lot Number0100261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 CSI CATHETER